Fractals and the small perturbation scattering model

Citation
G. Franceschetti et al., Fractals and the small perturbation scattering model, RADIO SCI, 34(5), 1999, pp. 1043-1054
Citations number
25
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Earth Sciences","Eletrical & Eletronics Engineeing
Journal title
RADIO SCIENCE
ISSN journal
0048-6604 → ACNP
Volume
34
Issue
5
Year of publication
1999
Pages
1043 - 1054
Database
ISI
SICI code
0048-6604(199909/10)34:5<1043:FATSPS>2.0.ZU;2-6
Abstract
The two-dimensional fractional Brownian motion (fBm) fractal model has prov ed to be very suitable for the description of natural surfaces. In this pap er we use this model to evaluate scattering from natural rough surfaces. Th e small perturbation method is considered, and an expression of the backsca ttering coefficient is obtained. We show that use of the fBm surface model leads to scattering results that are in better agreement with a set of meas ured data than the ones obtained by using usual surface models. The propose d model also compares favorably with the two-scale classical model.